Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 235, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 19, 1998, 6:12 PM CDT for Ozark County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 1998, 6:12 PM CDT (23:12 UTC)
- Expired
- Aug 19, 1998, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Ozark County, MO
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1601 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 192313 FFWSGF MOC153-200200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CDT WED AUG 19 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OZARK COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 900 PM CDT * AT 605 PM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORM OVER ALL OF OZARK COUNTY. THIS STORM WAS MOVING WEST AT 5 TO 10 MPH. * ONE AND A HALF TO TWO INCHES OF RAIN HAS FALLEN SINCE 450 PM FROM DAWT MILL TO GAINESVILLE TO THORNFIELD. DUE TO THE SLOW MOVEMENT OF THESE STORMS AND A VERY MOIST ATMOSPHERE THE THREAT OF FLASH FLOODING EXISTS THROUGH 9PM. TWO PLACES THAT HISTORICALLY FLOOD IN OZARK COUNTY ARE... HIGHWAY T 4 MILES WEST OF RTE J ON POSSUM WALK CREEK. AREAS ALONG THE NORTH FORK OF THE WHITE RIVER. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE P OTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FLOATERS SHOULD WATCH OUT FOR RISING CREEKS AND DANGEROUS LIGHTNING. SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:00 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT WED AUG 19 1998 BACKDOOR FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHWEST MISSOURI AT 18Z. VISIBLE SATELLITE IMAGERY WAS SHOWING CU FIELD TO THE E OF THE FRONT ACROSS E PTN OF CWA. RADAR SHOWS SOME TSRA DEVELOPING ACROSS NW AR AHEAD OF FRONT AND IN BOSTON MOUNTAIN REGION. UPR LVL ANALYSIS FROM 12Z SHOWS HIGH ANCHORED ACROSS MO AND AMPLIFIED INTO THE UPR MS VLY REGION. MODIFIED SOUNDING FAIRLY DRY BUT VERY UNSTABLE WITH 4000+ J/KG CAPES AND LIS OF -8. MAIN FCST FOCUS WILL BE WITH TEMPS AS RIDGE REMAINS DOMINANT FEATURE ACROSS THE AREA. I HAVE INCLUDED A SMALL AREA OF SW MO TO PUT IN A 20 POP FOR THIS EVE...OTHERWISE I HAVE KEPT THINGS DRY. FRONT LOOKS TO BECOME ILL DEFINED ACROSS MO LATER TONIGHT HOWEVER ANOTHER FRONT WILL BE PUSHING S AND E INTO N MO BY THU NIGHT. UPR LVL RIDGE ISNT MOVING VERY MUCH THROUGH THE PD...HOWEVER IT WILL DE-AMPLIFY SOMEWHAT AS SHRTWV PUSHES ACROSS THE N PLAINS ALONG THE US/CANADIAN BORDER. FOR TEMPS...MOS NUMBERS SIMILAR BUT SEEM A BIT COOL. ETA 2M LOOKS TOO WARM ESPECIALLY AT NIGHT BUT MY CCF NUMBERS WILL BE CLOSER TO THE ETA 2M FOR MAXES. MY RECOMMENDATIONS WILL BE SENT IN AN ADMSGF MESSAGE. CCF SGF BB 071/090 071/092 068 05--- JLN BB 074/093 073/095 071 052-- LINDENBERG
In the hours before
Special weather statement, Aug 19, 1:00 PM CDT, 5 hours 12 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED AUG 19 1998 THE OUTLOOK BELOW CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES... IN SOUTHEAST KANSAS... BOURBON CHEROKEE CRAWFORD IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI... BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...NO SEVERE WEATHER EXPECTED TODAY... A WEAK FRONTAL BOUNDARY WAS LOCATED ACROSS SOUTHWEST MISSOURI EARLY THIS AFTERNOON. INSTABILITIES WILL BE HIGH THIS AFTERNOON AS TEMPERATURES RISE INTO THE 90S WITH DEW POINTS IN THE 70S...HOWEVER MOISTURE WILL BE VERY LIMITED DUE TO AN UPPER LEVEL RIDGE OF HIGH PRESSURE. IF ANY THUNDERSTORMS DEVELOP THEY WILL BE VERY ISOLATED...AND SEVERE WEATHER IS NOT EXPECTED. SPOTTERS WILL NOT BE NEEDED FOR SEVERE WEATHER ACTIVATION THIS AFTERNOON OR TONIGHT. HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 108 DEGREES AND OUTDOOR ACTIVITIES SHOULD BE MINIMIZED. IF YOU MUST BE OUTSIDE FOR AN EXTENDED PERIOD OF TIME...REMEMBER TO DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES AND TO AVOID STRENUOUS ACTIVITIES. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 43 min |
| Aug 19, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 29 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.